MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 10MM X 108

ENCORE MEDICAL L.P. RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 10MM X 108
Model Number 510-00-010
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); No Code Available (3191)
Date of Event 11/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having an acute infection.The stem was loose.
 
Additional Manufacturer Narrative
The reason for this revision surgery is due to an acute infection.The previous surgery and the revision detailed in this investigation occurred 2.8 years apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP, PRIMARY HUMERAL MONOBLOCK, 10MM X 108
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7109132
Report Number1644408-2017-01141
Device Sequence Number1069391
Product Code KWS
UDI-Device Identifier00888912024822
UDI-Public(01)00888912024822
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Model Number510-00-010
Device Catalogue Number510-00-010
Device Lot Number980F1151
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-00-032, LOT 855C1912; 508-32-101, LOT 862C1932
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR